Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2005, 6:28 PM MDT for Box Butte County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2005, 6:28 PM MDT (00:28 UTC)
- Expired
- Jul 10, 2005, 7:06 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 110028
SVRCYS
NEC013-123-157-110100-
/O.NEW.KCYS.SV.W.0121.050711T0028Z-050711T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
628 PM MDT SUN JUL 10 2005
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA
NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA
NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 700 PM MDT
* AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES NORTH OF LAKE
MINATARE...OR ABOUT 17 MILES NORTHEAST OF SCOTTSBLUFF...AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KILPATRICK LAKE BY 640 PM MDT
8 MILES NORTH OF BONNER BY 700 PM MDT
LAT...LON 4181 10297 4177 10359 4199 10361 4198 10341
4200 10339 4207 10339 4209 10343 4217 10343
4223 10309
$$2 follow-up statements
000
WWUS55 KCYS 110051
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT SUN JUL 10 2005
NEC157-110100-
/O.CAN.KCYS.SV.W.0121.000000T0000Z-050711T0100Z/
SCOTTS BLUFF NE-
650 PM MDT SUN JUL 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SCOTTS BLUFF COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PRODUCED NICKEL SIZED HAIL NEAR GERING
HAS MOVED INTO MORRILL COUNTY. THEREFORE THE SEVERE THUNDERSTORM
WARNING FOR SCOTTS BLUFF COUNTY HAS BEEN CANCELLED.
LAT...LON 4181 10297 4179 10332 4200 10339 4207 10339
4209 10343 4235 10344 4238 10308
$$
NEC013-123-110100-
/O.CON.KCYS.SV.W.0121.000000T0000Z-050711T0100Z/
MORRILL NE-BOX BUTTE NE-
650 PM MDT SUN JUL 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR
WESTERN BOX BUTTE AND NORTHWESTERN MORRILL COUNTIES...
AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL. THIS STORM WAS LOCATED NEAR KILPATRICK LAKE...OR ABOUT 20
MILES WEST OF ALLIANCE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN BOX BUTTE COUNTY AT 700 PM MDT
RURAL NORTHWESTERN BOX BUTTE COUNTY AT 700 PM MDT
LAT...LON 4181 10297 4179 10332 4200 10339 4207 10339
4209 10343 4235 10344 4238 10308
$$000
WWUS55 KCYS 110106
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT SUN JUL 10 2005
NEC013-123-110114-
/O.EXP.KCYS.SV.W.0121.000000T0000Z-050711T0100Z/
MORRILL NE-BOX BUTTE NE-
704 PM MDT SUN JUL 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOX BUTTE AND
NORTHWESTERN MORRILL COUNTIES EXPIRES AT 700 PM MDT...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR BOX BUTTE
COUNTY IN EFFECT UNTIL 745 PM. THE WARNING FOR MORRILL COUNTY HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 4181 10297 4179 10332 4200 10339 4207 10339
4209 10343 4235 10344 4238 10308
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SUN JUL 10 2005 .SHORT TERM...SFC FRONT DID MANAGE TO EDGE ACROSS CYS EARLIER BUT HAS RETREATED A BIT BACK NORTH THIS AFTERNOON. FRONT WILL PUSH BACK SOUTH AGAIN TONIGHT AS UPPER TROF MOVES INTO THE NRN PLAINS. WIDELY SCT LIGHT SHOWERS AND A COUPLE OF TSTRMS NOW OVER NRN AND WRN PARTS OF THE CWA. THESE SHOULD CONTINUE TO PROGRESS EASTWARD AS MID LEVEL MOISTURE SHIFTS ACROSS WITH BEST COVERAGE EXPECTED OVER THE NRN CWA THIS EVENING WHERE UPPER SUPPORT WILL BE A BIT BETTER. SFC HIGH NOSES INTO CWA MONDAY SO EXPECT DRY AND A BIT COOLER TEMPS. ISOLATED CONVECTION MAY TRY TO DEVELOP OVER THE SRN MTNS LATE IN THE AFTN IF SOME MOISTURE CAN CREEP BACK NORTH BUT EXPECT BULK OF ACTIVITY TO EXIST SOUTH ACROSS COLORADO. .LONG TERM...MON NGT THRU THU...MODELS ESPECIALLY ETA SHOWING SOME INSTBLTY AND PCPN OVER FAR SE WY INTO MON EVNG WITH WEAK MOIST LOW LEVEL UPSLOPE FLOW. WILL CUT BACK ON AREAL COVERAGE OF TSTMS AND CONFINE THEM TO FAR SE WY/FAR SW NEB PNHNDL. MODELS CONTINUE THE MOIST LOW LEVEL FLOW INTO TUE...AND HAVE ADDED SOME TSTMS TO FAR SE WY LATE IN THE DAY TUE. UPPER RIDGE REBUILDS OVER MUCH OF REGION STARTING ON TUE...CONTG INTO THU. TEMPS TO RISE A LITTLE EACH DAY...WITH HOT TEMPS ALL AREAS BY THU. MOISTURE ALSO DRIES UP WITH TIME AND HAVE LEFT WED AND THU DRY. FOR FRIDAY THROUGH SUNDAY...NORTHERN STREAM SHORTWAVE PROGRESSES EASTWARD THROUGH SOUTHERN CANADA AS FLATTEN RIDGE REAMPLIFIES SATURDAY. THE LAST COUPLE OF GFS RUNS HAS A FAIRLY DECENT SHORTWAVE TROF MIGRATING SE THROUGH OUR AREA SUNDAY AS RIDGE AXIS SHIFTS OFFSHORE. FEEL GFS BEING TOO BULLISH ON SHORTWAVE...HOWEVER HAVE INTRODUCED LOW POPS ACROSS OUR CWA SUNDAY AFTERNOON. EXPECT UNSEASONABLY WARM/DRY CONDITIONS TO CONTINUE FRIDAY AND SATURDAY...ALTHOUGH CAN NOT RULE OUT A FEW RENEGADE DIURNAL THUNDERSTORMS. IF GFS PANS OUT FOR SUNDAY EXPECT A GREATER CHANCE OF PRECIP WITH SLIGHTLY COOLER TEMPS AS WE HEAD INTO NEXT WEEK. && CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 10, 10:35 AM MDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT SUN JUL 10 2005 NEZ001>003-019>021-054-055-WYZ059>070-111115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1035 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING...MAINLY EAST OF THE LARAMIE RANGE BY LATE THIS AFTERNOON AND SPREAD EAST INTO MAINLY THE NORTHERN NEBRASKA PANHANDLE THIS EVENING. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE GUSTY WINDS UP TO 50 MPH. THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE NORTHERN PORTION OF THE AREA...FROM DOUGLAS TO CHADRON...THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA MONDAY AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 10, 5:24 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 W TORRINGTON 42.07N 104.22W
07/10/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
&&Local storm report, Jul 10, 6:05 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 N MORRILL 42.07N 103.92W
07/10/2005 0.88 INCH SIOUX NE TRAINED SPOTTER
0556 PM HAIL 8 NE ANGORA 41.95N 102.99W
07/10/2005 0.88 INCH MORRILL NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE GROUND
0558 PM HAIL 8 N ANGORA 41.99N 103.10W
07/10/2005 0.50 INCH MORRILL NE TRAINED SPOTTER
HAIL COVERING GROUND
&&
HUTCHEONThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:02 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 23 min |
| Jul 11, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.